Alert archive / Virginia / Red Flag Warnings in 2014
Red Flag Warning 2, NWS Wakefield, VA
NWS Wakefield, VA issued this red flag warning at Apr 23, 2014, 3:58 AM EDT for 23 counties in Virginia; 4 counties in Maryland. It took effect at Apr 23, 2014, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2014, 3:58 AM EDT (07:58 UTC)
- In effect from
- Apr 23, 2014, 12:00 PM EDT
- Expired
- Apr 23, 2014, 7:01 PM EDT
- In force
- 7 hr
- Issued by
- NWS Wakefield, VA
All 27 counties
Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD, Accomack County, VA, Amelia County, VA, Caroline County, VA, Charles City County, VA, City of Hopewell, VA, City of Petersburg, VA, City of Williamsburg, VA, Cumberland County, VA, Fluvanna County, VA, Gloucester County, VA, Goochland County, VA, James City County, VA, Lancaster County, VA, Mathews County, VA, Middlesex County, VA, New Kent County, VA, Northampton County, VA, Northumberland County, VA, Powhatan County, VA, Prince George County, VA, Richmond County, VA, Surry County, VA, Westmoreland County, VA
The radar
The Norfolk radar (KAKQ), 75 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1763 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
453 WWUS81 KAKQ 230758 RFWAKQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 358 AM EDT WED APR 23 2014 MDZ021>025-231600- /O.UPG.KAKQ.FW.A.0003.140423T1600Z-140424T0000Z/ /O.NEW.KAKQ.FW.W.0002.140423T1600Z-140424T0000Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- 358 AM EDT WED APR 23 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE LOWER MARYLAND SHORE... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...AS LOW AS 26 PERCENT. * FUEL MOISTURE...LESS THAN 8 PERCENT * IMPACTS...THE COMBINATION OF DRYING VEGETATION...LOW RELATIVE HUMIDITY...AND GUSTY WINDS WILL CREATE CONDITIONS FAVORABLE FOR THE DEVELOPMENT AND SPREAD OF WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ VAZ048-049-061>064-068>078-081>086-089>091-094-099-100-231600- /O.UPG.KAKQ.FW.A.0003.140423T1600Z-140424T0000Z/ /O.NEW.KAKQ.FW.W.0002.140423T1600Z-140424T0000Z/ FLUVANNA-LOUISA-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-AMELIA- POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-SURRY- JAMES CITY-YORK-NEWPORT NEWS/HAMPTON-ACCOMACK-NORTHAMPTON VA- 358 AM EDT WED APR 23 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF CENTRAL AND EASTERN VIRGINIA ... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY...AS LOW AS 22 PERCENT. * FUEL MOISTURE...LESS THAN 7 PERCENT * IMPACTS...THE COMBINATION OF DRYING VEGETATION...LOW RELATIVE HUMIDITY...AND GUSTY WINDS WILL CREATE CONDITIONS FAVORABLE FOR THE DEVELOPMENT AND SPREAD OF WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ 05
2 follow-up statements
321 WWUS81 KAKQ 231142 RFWAKQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 742 AM EDT WED APR 23 2014 MDZ021>025-240000- /O.CON.KAKQ.FW.W.0002.140423T1600Z-140424T0000Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- 742 AM EDT WED APR 23 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE LOWER MARYLAND SHORE... * WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...AS LOW AS 25 PERCENT. * FUEL MOISTURE...LESS THAN 8 PERCENT * IMPACTS...THE COMBINATION OF DRYING VEGETATION...LOW RELATIVE HUMIDITY...AND GUSTY WINDS WILL CREATE CONDITIONS FAVORABLE FOR THE DEVELOPMENT AND SPREAD OF WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ VAZ048-049-061>064-068>078-081>086-089>091-094-099-100-240000- /O.CON.KAKQ.FW.W.0002.140423T1600Z-140424T0000Z/ FLUVANNA-LOUISA-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-AMELIA- POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-SURRY- JAMES CITY-YORK-NEWPORT NEWS/HAMPTON-ACCOMACK-NORTHAMPTON VA- 742 AM EDT WED APR 23 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF CENTRAL AND EASTERN VIRGINIA... * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY...AS LOW AS 22 PERCENT. * FUEL MOISTURE...LESS THAN 7 PERCENT * IMPACTS...THE COMBINATION OF DRYING VEGETATION...LOW RELATIVE HUMIDITY...AND GUSTY WINDS WILL CREATE CONDITIONS FAVORABLE FOR THE DEVELOPMENT AND SPREAD OF WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
880 WWUS81 KAKQ 232301 RFWAKQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 701 PM EDT WED APR 23 2014 MDZ021>025-VAZ048-049-061>064-068>078-081>086-089>091-094-099-100- 240015- /O.CAN.KAKQ.FW.W.0002.000000T0000Z-140424T0000Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-AMELIA- POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-SURRY- JAMES CITY-YORK-NEWPORT NEWS/HAMPTON-ACCOMACK-NORTHAMPTON VA- 701 PM EDT WED APR 23 2014 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this red flag warning went out at Apr 23, 3:52 AM EDT, 6 minutes earlier.
Area forecast discussion, Apr 23, 3:52 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
352 AM EDT WED APR 23 2014
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION EARLY THIS MORNING. COOL
CANADIAN HIGH PRESSURE BUILDS BACK OVER THE REGION TONIGHT AND
THURSDAY. A SERIES OF WEAK FRONTS WILL CROSS THE AREA FRIDAY INTO
THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
LATEST WX ANALYSIS FEATURES SFC COLD FRONT SLOWLY DROPPING
SOUTHEAST ACROSS THE LOWER MID-ATLANTIC THIS MORNING. EXPECT QUICK
CLEARING BEHIND THE FRONT THROUGH SUNRISE AS WINDS VEER AROUND TO
THE NW, AND WILL BECOME GUSTY LATER TODAY.
MODIFYING CANADIAN HIGH PRESSURE BUILDS TO OUR NW TODAY. BUFKIT
SOUNDINGS SUGGEST WINDS IN THE 15 TO 20 MPH RANGE, WITH FREQUENT
GUSTS TO 35-40 MPH ON THE ERN SHORE AND 25-35 MPH ELSEWHERE. A
MAINLY SUNNY/CLEAR SKY EXPECTED, ALTHOUGH A FEW SCATTERED CU WILL
PERSIST ACROSS THE ERN SHORE DUE TO COLD POOL ALOFT ON THE BACK SIDE
OF THE SHORTWAVE TROUGH. PLENTY OF SUN, DRYING FUELS AND GUSTY
WINDS WILL ADD UP TO A POTENTIALLY CRITICAL FIRE WEATHER DAY,.
HAVE ISSUED A RED FLAG WARNING FOR NORTHERN HALF OF THE AREA,
MAINLY FROM RIC NORTH, WITH AN SPS FOR INCREASED FIRE DANGER
OUTLOOKED OVER SOUTHERN HALF OF THE AREA.
FOR TEMPS, LOCAL THICKNESS TOOLS INDICATE HIGHS ONLY IN THE LOWER
TO MIDDLE 60S OVER THE LOCAL AREA. HOWEVER, WITH DEWPOINTS MIXING
INTO THE UPR 20S/LOW 30S (YIELDING MINIMUM RH VALUES IN THE MID
20S INLAND) AND WITH DOWNSLOPE FLOW COMPONENT, EXPECT MAXIMA
MAINLY IN THE MID TO UPPER 60S INLAND ALL ZONES (NOT MUCH
DIFFERENCE AT THE COAST DUE TO STRONG NW FLOW). HIGH PRESSURE
BUILDS INTO THE REGION TONIGHT. EXPECT CHILLY EARLY MORNING LOWS
THU MORNING IN THE MID-UPPER 30S ALONG/W OF I-95 TO THE UPPER 30S
TO LOWER 40S ELSEWHERE UNDER A MAINLY CLEAR SKY. DO NOT EXPECT ANY
FREEZE ISSUES AND PROBABLY TOO DRY FOR MUCH MORE THAN SOME PATCHY
FROST IN SHELTERED LOCALES.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
DRY AGAIN ONCE AGAIN THU AS HIGH PRESSURE SLIDES OVER THE
NORTHEAST/MID-ATLANTIC REGION, BEFORE SLIDING OFF THE ATLANTIC
SEABOARD ERY FRIDAY. HIGHS THURS GENERALLY IN THE UPPER 60S (A
LITTLE COOLER NEAR THE COAST). ONCE AGAIN, MIN RH VALUES FALL INTO
THE 20S THU AFTN BUT WINDS WILL BE LIGHTER. NEXT FAST MOVING WAVE
OF MOISTURE MOVES IN FROM THE PLAINS ON FRI. GFS REMAINS FASTER
WITH BRINGING SYSTEM THROUGH, WITH THE NAM/ECMWF A BIT SHARPER
WITH THE UPPER WAVE...AND HENCE A BIT SLOWER. PUSHED BACK ONSET OF
POP JUST SLIGHTLY AND CONTINUED TO SPLIT THE DIFFERENCE BETWEEN
THESE STILL DIVERGENT SOLUTIONS. GIVEN THIS, EXPECT A SCENARIO
NOT UNLIKE THAT OF EARLIER YESTERDAY (TUESDAY); RATHER MEAGER
INSTABILITY WITH MODEST DEEP LAYER SHEAR/LAPSE RATES THAT RESULT
IN SOME WEAK DISORGANIZED CONVECTION LATE IN THE DAY FRIDAY. WILL
KEEP CHC POPS ALL ZONES FOR SCT SHRAS AND PERHAPS A THUNDERSTORM
PUSHING THROUGH AT SOME POINT IN THE AFTN/EVENING. WARMER SSW
FLOW SHOULD PUSH HIGHS WELL INTO THE 70S TO NEAR 8O.
CLEARING BEHIND THE FRONT FRIDAY NIGHT, WITH POPS QUICKLY ENDING
WEST TO EAST. LOWS GENERALLY IN THE 50S TO NEAR 60 ALONG AREA
COASTLINES.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
PROGRESSIVE FLOW WILL BEGIN TO EVOLVE INTO A HIGHLY AMPLIFIED/BLOCKY
PATTERN OVER THE CONUS DURING THE EXTENDED...LIKELY RESULTING IN A
COOL/WET PERIOD BY EARLY NEXT WEEK.
MEDIUM RANGE GUIDANCE TENDS TO STRUGGLE WITH BLOCKY FLOW...AND THIS
IS NO EXCEPTION. TRENDED TOWARD ENSEMBLE AND WPC GUIDANCE TO SMOOTH
OUT DIFFERENCES IN THE MODELS. OVERALL...UPPER PATTERN WILL BE
CHARACTERIZED BY AN ANOMALOUS UPPER TROUGH OVER THE WRN CONUS...HIGH
PRESSURE RIDGING FROM THE GULF STATES INTO THE NORTHWEST TERRITORIES
AND ANOTHER UPPER TROUGH OVER SE CANADA AND NEW ENGLAND. WHILE
MEANINGFUL DIFFERENCES EXIST IN THE MODELS...A SECOND (DRY) COLD
FRONT IS PROGGED TO CROSS THE LOCAL AREA ON SAT. THIS FRONT WILL
BRING COOLER/DRIER AIR TO THE REGION ON SUN. A STATIONARY BOUNDARY
WILL THEN SET UP OVER THE MID-ATLANTIC REGION (DEPENDING ON THE
MODEL IT COULD BE FROM THE CAROLINAS NWD TO THE MASON DIXON LINE).
THIS BOUNDARY WILL BE THE FOCUS OF PRECIP EARLY NEXT WEEK.
MEANWHILE...A BROAD AREA OF LOW PRESSURE OVER THE PLAINS WILL
PROGRESS EWD SUN-TUES...TAPPING INTO GULF MOISTURE. WILL MAINTAIN
SLIGHT CHANCE POPS SUN NIGHT-TUES BASED ON UNCERTAINTY...BUT
INCREASE TO LOW-END CHANCE POPS TUES NIGHT AS THE UPPER/SFC LOW GETS
CLOSER.
HAVE TRENDED TO THE COOLER SIDE OF GUIDANCE WITH HIGHS GENERALLY IN
THE MID-UPPER 60S SUN-TUES. OVERNIGHT LOWS GENERALLY IN THE UPPER
40S-LOW 50S.
&&
.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
AS OF 23Z...PRE-FRONTAL SHOWERS HAVE PRACTICALLY DISSIPATED AND DID
NOT INCLUDE ANY PCPN IN THE TAFS. A STRONG COLD FRONT WAS MOVING
THROUGH THE MOUNTAINS AND IS FORECAST TO REACH RIC/SBY SHORTLY
AFTER MIDNIGHT AND ECG AROUND 09Z/5AM EDT. BKN MID LEVEL CLOUDS
SHOULD QUICKLY CLEAR BEHIND THE FRONT. GUSTY NW OR N WINDS WILL
IMMEDIATELY FOLLOW THE FRONT. WINDS DIMINISH SOME (EXCEPT AT ORF)
A COUPLE OF HOURS FOLLOWING THE FRONTAL PASSAGE AND THEN INCREASE
ONCE AGAIN LATE WEDNESDAY MORNING. GUSTS MAY REACH OVER 30 KNOTS
AT SBY AND AROUND 25 KNOTS AT THE OTHER TAF SITES.
OUTLOOK...VFR CONDITIONS WILL CONTINUE THROUGH THURSDAY NIGHT. THE
NEXT COLD FRONT CROSSES THE AREA FRIDAY WITH SCT SHWRS/TSTMS IN THE
AFTERNOON. ANOTHER FRONT CROSSES THE AREA SATURDAY BUT THE WEEKEND
IS FORECAST TO BE DRY.
&&
.MARINE...
PRE-FRONTAL TROUGH HAS ALIGNED ALONG THE WATERS LATE THIS
AFTERNOON AS A COLD FRONT LOCATES OVER THE CNTRL APPALACHIANS.
S-SW WINDS CURRENTLY OVER THE WATERS AVERAGING 10-15 KT WITH WAVES
1-2 FT AND SEAS 3-4 FT. COLD FRONT WILL CROSS THE WATERS THIS
EVENING AS A STRONG NW SURGE COMMENCES. PRESSURE GRADIENT
STRENGTHENS BTWN BUILDING CANADIAN HIGH PRESSURE OVER THE GREAT
LAKES AND THE DEPARTING COLD FRONT. 925MB WINDS INCREASE TO 35-40
KT AS LOW LEVEL LAPSE RATES SHARPEN. THE RESULT WILL BE SOLID SCA
CONDITIONS OVER THE WATERS...INCLUDING THE RIVERS AND SOUND.
DECIDED TO NOT GO LOW-END GALE BASED ON THE LIMITED STRENGTH OF
THE SFC PRESSURE GRADIENT AND COOL WATERS. HOWEVER...AN OCCASIONAL
GUST TO 35 KT IS POSSIBLE...ESPECIALLY OVER THE NRN BAY AND NRN
COASTAL WATERS. TOP OF THE MIXED LAYER AT KSBY YIELDS GUST TO ONLY
30-33 KT. WILL MONITOR FUTURE OBS/MODEL TRENDS TO SEE IF GALE
HEADLINES ARE NEEDED. REGARDLESS...CONDITIONS WILL DETERIORATE
RAPIDLY AROUND MIDNIGHT. WAVES WILL BUILD TO 3-5 FT IN THE
BAY...2-3 FT IN THE RIVERS AND 2 FT IN THE SOUND. SEAS WILL BUILD
TO 5-8 FT...HIGHEST IN THE NRN COASTAL WATERS. HIGH PRESSURE WILL
CONTINUE TO BUILD SWD OVER THE OH VALLEY WEDS AS SCA CONDITIONS
PERSIST THRU THE DAY. THE HIGH WILL NUDGE OVER THE WATERS WED
NIGHT...ALLOWING THE PRESSURE GRADIENT TO RELAX AND WINDS TO
DIMINISH. SCA HIGH PRESSURE WILL SLIDE OVER THE REGION
THURS...LOCATING OFFSHORE LATE THURS. FLOW WILL RETURN TO THE
SOUTH...WITH SEAS SUBSIDING BELOW 5 FT LATE THURS. SCA HEADLINES
FOR THE RIVERS AND SOUND DROP OFF LATE WEDS...LOWER JAMES AND BAY
THURS MORNING.
A WEAKER COLD FRONT CROSSES THE WATERS FRI AFTERNOON WITH A
SECOND COLDER FRONT CROSSING THE WATERS SATURDAY. SCA CONDITIONS
MAY BE POSSIBLE SAT NIGHT.
&&
.FIRE WEATHER...
GIVEN THE EXPECTED DRY AND BREEZY CONDITIONS LATER TODAY...AND
IN COORDINATION WITH STATE FIRE OFFICIALS/NEIGHBORING FORECAST
OFFICES, A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON/EVENING
FOR PORTIONS OF CENTRAL AND EASTERN VA (MAINLY ALONG AND NORTH OF
RIC METRO AREA, AS WELL AS THE LOWER MD EASTER SHORE. WINDS ARE
EXPECTED TO BE THE STRONGEST THIS AFTN (20-25 MPH WITH GUSTS TO
35-40 MPH) ALONG AND NORTH OF A LINE FROM FVX-PTB-LFI...AND THIS
IS ESSENTIALLY THE WARNING AREA. FARTHER SOUTH...WINDS WILL NOT
BE AS STRONG (10-20 MPH WITH GUSTS TO 30 MPH)...SO HAVE OPTED TO
ISSUE AN SPS FOR INCREASED FIRE DANGER OVER THESE AREAS TO
HIGHLIGHT DRYING FUELS.
DRY CONDITIONS (MIN RH VALUES 20-25%) WILL OCCUR AGAIN ON
THURSDAY. HOWEVER...WINDS ARE NOT EXPECTED TO BE AS STRONG. THIS
WILL LIKELY PRECLUDE THE NEED FOR ANY FIRE WX WATCHES/WARNINGS
OVER OUR AREA...EXCEPT FOR THE LOWER MD EASTERN SHORE WHERE WINDS
MAY REMAIN ELEVATED. HOWEVER, ANYONE PLANNING/INVOLVED IN OUTDOOR
BURNING ACTIVITIES SHOULD CONTINUE TO EXERCISE CAUTION. WILL
THEREFORE MENTION CONTINUED DRY CONDITIONS FOR TOMORROW IN THE
HWO/FWF.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
MDZ021>025.
NC...INCREASED FIRE DANGER FROM NOON EDT TODAY THROUGH THIS EVENING
FOR NCZ012>017-030>032.
VA...RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
VAZ048-049-061>064-068>078-081>086-089>091-094-099-100.
INCREASED FIRE DANGER FROM NOON EDT TODAY THROUGH THIS EVENING
FOR VAZ060-065>067-079-080-087-088-092-093-095>098.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THURSDAY FOR ANZ650-652-
654-656-658.
SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ANZ633-
635>637.
SMALL CRAFT ADVISORY UNTIL 10 AM EDT THURSDAY FOR ANZ630>632-
634.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ638.
&&
SYNOPSIS...LKB/MAM
NEAR TERM...MAM
SHORT TERM...LKB/MAM
LONG TERM...SAM
AVIATION...LSA
MARINE...SAM
FIRE WEATHER...Hazardous weather outlook, Apr 22, 7:14 PM EDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 714 PM EDT TUE APR 22 2014 NCZ012>017-030>032-VAZ060-065>067-079-080-087-088-092-093-095>098- 232315- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-PRINCE EDWARD-MECKLENBURG-LUNENBURG- NOTTOWAY-BRUNSWICK-DINWIDDIE-GREENSVILLE-SUSSEX-SOUTHAMPTON- ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 714 PM EDT TUE APR 22 2014 ...INCREASED FIRE DANGER IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. INCREASED FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-VAZ048-049-061>064-068>078-081>086-089>091-094-099-100- 232315- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-AMELIA- POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-SURRY-JAMES CITY- YORK-NEWPORT NEWS/HAMPTON-ACCOMACK-NORTHAMPTON VA- 714 PM EDT TUE APR 22 2014 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ102-232315- OUTER BANKS CURRITUCK- 714 PM EDT TUE APR 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 22, 10:55 PM EDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1055 PM EDT TUE APR 22 2014
MDZ021-022-230345-
DORCHESTER-WICOMICO-
1055 PM EDT TUE APR 22 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS DORCHESTER AND WICOMICO
COUNTIES THROUGH 1145 PM EDT...
AT 1054 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HONGA...OR ABOUT 6 MILES SOUTHEAST OF COVE POINT...MOVING EAST AT 25
MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR
HONGA...
HOOPERSVILLE...
ANDREWS...
WINGATE...
ELLIOTT...
AND CROCHERON.
HAZARDS INCLUDE...
GUSTY WINDS OF 25 TO 35 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3838 7584 3821 7597 3832 7603 3831 7604
3828 7602 3822 7602 3821 7604 3825 7610
3822 7613 3825 7619 3829 7621 3832 7627
3835 7627 3836 7625 3836 7629 3843 7631
DEROSASpecial weather statement, Apr 22, 11:31 PM EDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1131 PM EDT TUE APR 22 2014
MDZ021>024-230400-
DORCHESTER-INLAND WORCESTER-SOMERSET-WICOMICO-
1131 PM EDT TUE APR 22 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS DORCHESTER...SOMERSET...
WORCESTER AND WICOMICO COUNTIES THROUGH MIDNIGHT EDT...
AT 1130 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF MODERATE TO
HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS...ORIENTED FROM CROCHERON
TO NANTICOKE TO BIVALVE...MOVING EAST AT 25 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL BE NEAR...
DEAL ISLAND AROUND 1135 PM EDT...
UNIVERSITY OF MARYLAND EASTERN SHORE AROUND MIDNIGHT EDT...
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3834 7561 3822 7557 3809 7578 3814 7584
3816 7597 3821 7597 3822 7585 3826 7593
3822 7597 3832 7603 3818 7602 3820 7608
3822 7604 3824 7609 3823 7616 3824 7616
3827 7610 3840 7605
MMONTESpecial weather statement, Apr 23, 12:00 AM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1200 AM EDT WED APR 23 2014
MDZ021>023-230430-
DORCHESTER-SOMERSET-WICOMICO-
1200 AM EDT WED APR 23 2014
...HEAVY RAIN WILL MOVE ACROSS DORCHESTER...SOMERSET AND WICOMICO
COUNTIES THROUGH 1230 AM EDT...
AT 1158 PM EDT...DOPPLER RADAR INDICATED A SMALL CLUSTER OF SHOWERS
AND THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
TYASKIN TO WATERVIEW TO CROCHERON...OR ALONG A LINE EXTENDING FROM
15 MILES NORTHWEST OF PRINCESS ANNE TO 14 MILES WEST OF PRINCESS
ANNE TO 17 MILES NORTHWEST OF CRISFIELD...MOVING EAST AT 30 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE...
TYASKIN...
MOUNT VERNON...
PRINCESS ANNE...
FRUITLAND...
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
BRIEF HEAVY RAINFALL.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3837 7560 3815 7562 3819 7599 3821 7587
3822 7585 3826 7593 3822 7597 3832 7603
3819 7603 3819 7609 3822 7604 3824 7609
3823 7616 3827 7610 3827 7615 3834 7615
3835 7600 3832 7598 3835 7597
MMONTEThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 10:55 PM EDT | Special Weather Statement | AKQ | Dorchester | 50 min |
| Apr 22, 11:31 PM EDT | Special Weather Statement | AKQ | Somerset | 29 min |
| Apr 23, 12:00 AM EDT | Special Weather Statement | AKQ | Wicomico | 30 min |
Nearby
Red Flag Warnings in Virginia, 2014Red Flag Warnings in Maryland, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.